Alert archive / North Carolina / Gale Warnings in 2017
Gale Warning 20, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Aug 30, 2017, 3:36 AM EDT. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2017, 3:36 AM EDT (07:36 UTC)
- Expired
- Aug 30, 2017, 5:17 AM EDT
- In force
- 101 min
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
734 WHUS72 KMHX 300736 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 336 AM EDT WED AUG 30 2017 ...IMPROVING CONDITIONS EXPECTED TODAY INTO TONIGHT... .HIGH PRESSURE WILL BUILD INTO THE REGION TODAY. WINDS WILL DIMINISH AS THE PRESSURE GRADIENT LOOSENS. SEAS WILL SUBSIDE THROUGH TODAY INTO TONIGHT. AMZ150-302100- /O.CAN.KMHX.GL.W.0019.000000T0000Z-170830T0800Z/ /O.EXB.KMHX.SC.Y.0082.000000T0000Z-170831T0500Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 336 AM EDT WED AUG 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 AM EDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ154-301200- /O.NEW.KMHX.GL.W.0020.170830T0736Z-170830T1200Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 336 AM EDT WED AUG 30 2017 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ152-302100- /O.EXB.KMHX.SC.Y.0082.000000T0000Z-170831T0500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 336 AM EDT WED AUG 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 AM EDT THURSDAY. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-131-135-300900- /O.EXB.KMHX.SC.Y.0082.000000T0000Z-170830T0900Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- 336 AM EDT WED AUG 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-301200- /O.EXT.KMHX.SC.Y.0082.000000T0000Z-170830T1200Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 336 AM EDT WED AUG 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-301200- /O.CON.KMHX.SC.Y.0082.000000T0000Z-170830T1200Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 336 AM EDT WED AUG 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
370 WHUS72 KMHX 300917 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 517 AM EDT WED AUG 30 2017 ...IMPROVING CONDITIONS EXPECTED TODAY INTO TONIGHT... .HIGH PRESSURE WILL BUILD INTO THE REGION TODAY. WINDS WILL DIMINISH AS THE PRESSURE GRADIENT LOOSENS. SEAS WILL SUBSIDE THROUGH TODAY INTO TONIGHT. AMZ154-302100- /O.CAN.KMHX.GL.W.0020.000000T0000Z-170830T1200Z/ /O.EXA.KMHX.SC.Y.0082.000000T0000Z-170831T0500Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 517 AM EDT WED AUG 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 AM EDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-131-135-301030- /O.EXP.KMHX.SC.Y.0082.000000T0000Z-170830T0900Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- 517 AM EDT WED AUG 30 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED BELOW 25 KNOTS SO THE ADVISORY WAS ALLOWED TO EXPIRE AT 5 AM. $$ AMZ156-158-301100- /O.EXT.KMHX.SC.Y.0082.000000T0000Z-170830T1100Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 517 AM EDT WED AUG 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-152-302100- /O.CON.KMHX.SC.Y.0082.000000T0000Z-170831T0500Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 517 AM EDT WED AUG 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Aug 30, 3:30 AM EDT, 6 minutes earlier.
Area forecast discussion, Aug 30, 3:30 AM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
330 AM EDT Wed Aug 30 2017
.SYNOPSIS...
Weak high pressure over the region today and tonight will shift
off the coast Thursday. A weak cold front will move through
Friday, then lift back north as a warm front Saturday. High
pressure will build over the region Sunday into Monday. Another
cold front will approach the area Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 330 am Wed...High pressure will build across the region
today. Time sections and forecast soundings show boundary layer
moisture decreasing during the day with a pocket of dry air in
the mid levels. However, plenty of high level moisture still in
place so skies will be partly to mostly cloudy during the day.
Highs will reach the lower 80s with upper 70s Outer Banks.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
As of 330 am Wed...Time sections show low level moisture
returning with high clouds still in place, so mostly cloudy
skies continue. Lows will be in the upper 60s with lower 70s
Outer Banks.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 330 AM Wednesday...Thursday through Saturday...Models
remain in decent agreement through the end of the week with
sheared and dampening energy from Harvey being absorbed into the
Northeastern US upper trough with the periphery of this system
spreading into our area from the west Thursday through Friday
in the mainly zonal flow aloft across the mid Atlantic region. A
cold front moving into the area Thursday will stall Friday then
lift to the north Saturday. This looks like a rather wet with
scattered to numerous showers and thunderstorms possible. Will
cap PoPs at 50% but expect these to be increased to likely if
current trends are continued in subsequent model runs. Min temps
in the 70s and highs in the lower to mid 80s are expected.
Sunday-Tuesday...Vort axis from Harvey remnants expected to
move across or shear out across our area Sunday along with a
weak surface trough passage. Models generally indicate main
precip threat along coast but not enough confidence to
differentiate on day 5 and will keep low chance POPs all zones.
Mainly dry for Sun night-Mon with just slight chance POPs.
Surface and upper levels return to SW Mon night and Tue with
increasing short wave energy and moisture, and will have chance
POPs. Temps will be near normal with lows 70-75 and highs in low
to mid 80s.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
Short Term /through tonight/...
As of 330 am Wed...MVFR ceilings early this morning will lift
and scatter out by around 14-15Z. VFR/dry through the remainder
of the period with light winds.
Long Term /Thursday through Sunday/...
As of 330 AM Wednesday...Mainly VFR outside of scattered to
numerous showers and thunderstorms through Saturday which will
produce periods of sub-VFR conditions. Coverage of showers and
thunderstorms should be less on Sunday. Some late night/early
morning fog and stratus will be possible as well.
&&
.MARINE...
Short Term /through tonight/...
As of 330 am Wed...Conditions will continue improving across
the marine area as high pressure builds into the region. Winds
are diminishing quickly but seas will take longer to subside,
mainly north of Ocracoke. No changes to SCA south of Ocracoke.
SCA now in effect north of Cape Hatteras until late this
evening. Have extended gale warning from Hatteras to Ocracoke
until 12Z based on Diamond Buoy obs. No headlines forecast after
05Z Wed.
Long Term /Thursday through Sunday/...
As of 330 AM Wednesday...SW winds around 15 kt Thursday will
become N/NE Friday behind a cold front over the northern and
central waters as the front then briefly stalls over the area.
As the front lifts to the North Friday night and Saturday winds
will veer to the S around 15 kt and continue Saturday becoming
SW Sunday.
Seas are forecast to be 3 to 5 ft Thursday through Saturday and
2 to 4 ft Sunday.
&&
.TIDES/COASTAL FLOODING...
As of 330 am Wed...Water levels still running 1-2 feet above
predicted at Duck and Cape Hatteras NOAA tide gauges so have
extended Coastal Flood Advisory through 12Z this morning.
A High Surf Advisory remains in effect north of Hatteras with
breaking waves 6-9 feet through this evening. Rough surf
expected with minor beach erosion and overwash possible, north
of Hatteras. Made no change to current headline.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Advisory until 8 AM EDT this morning for NCZ103-
104.
Beach Hazards Statement through this evening for NCZ103.
High Surf Advisory until 8 PM EDT this evening for NCZ103.
MARINE...Small Craft Advisory until 5 AM EDT early this morning for
AMZ130-131-135.
Gale Warning until 8 AM EDT this morning for AMZ154.
Small Craft Advisory until 8 AM EDT this morning for AMZ156-
158.
Small Craft Advisory until 1 AM EDT Thursday for AMZ150-152.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...JME
AVIATION...JME/HSA
MARINE...JME/HSA
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Aug 29, 4:46 PM EDT, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 446 PM EDT Tue Aug 29 2017 NCZ029-044>047-079>081-090>094-302100- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 446 PM EDT Tue Aug 29 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. North to northwest winds may gust 30 to 35 mph into the evening as low pressure deepens off the coast. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-302100- Outer Banks Dare- 446 PM EDT Tue Aug 29 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING SOUTH OF CAPE HATTERAS... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING NORTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. High Surf Advisory. Coastal Flood Advisory. Wind Advisory. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. High Surf Advisory. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ104-302100- Outer Banks Hyde- 446 PM EDT Tue Aug 29 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY... ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Coastal Flood Advisory. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-302100- Carteret-Onslow- 446 PM EDT Tue Aug 29 2017 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. North to northwest winds may gust 30 to 35 mph into the evening as low pressure deepens off the coast. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:26 AM EDT | Coastal Flood Advisory | MHX | 3 hr |
Nearby
Gale Warnings in North Carolina, 2017Every gale warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.